MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported ", after the catheter inserted into the patient, the blood was found in the helium pathway and there is a hole in the middle of the balloon, and it's leaking blood after the catheter removal." additional informaiton states that once the catheter was removed it was replaced.No patient injury or cosnequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.No blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway; the catheter was likely cleaned prior to return.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0063in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.Three leaks were immediately detected from the bladder membrane.Under microscopic inspection, a total of three (3) leak sites con-sistent with contact from a sharp object were noted on the bladder membrane at approximately 18.5cm, 21.2cm and 22.3cm from the iabc distal tip.No other leaks were detected.A lab inven-tory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood was found in the helium pathway" is confirmed.During the investigation, multiple punctures consistent with contact from a sharp object were found on the iabc bladder and this caused the reported complaint.No other leaks were detected during func-tional testing.Based on a review of the device history record (dhr), the product met specifica-tion upon release; however, the specifications were not met during the complaint investigation due to the bladder leaks.The probable root cause is customer handling related.No further action is required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported "after the catheter inserted into the patient, the blood was found in the helium pathway and there is a hole in the middle of the balloon, and it's leaking blood after the catheter removal." additional informaiton states that once the catheter was removed it was replaced.No patient injury or cosnequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23866251
Report Number3010532612-2025-01267
Device Sequence Number17256102
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)250430(17)270331(10)18F25D0111(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25D0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown